Home > Free Learning Center > Megacode Simulators > Megacode Scenario 3

Megacode Scenario 3

Instructions: Evaluate the case and use your knowledge of ACLS algorithms to answer each question. You will receive a score at the end of the test. You may repeat this simulation as often as you like, until you are confident in your ability to intervene effectively in similar situations. There are 20 questions in this simulation.

1. You are at an accident site where a young 35-year-old male is lying unresponsive with no palpable pulse. The patient has a cervical collar in place and has been placed on a cardiac monitor. Identify the rhythm.
strip-3-pea.jpg
a. Slow ventricular tachycardia.
b. 3rd degree atrioventricular block.
c. Pulseless electrical activity.
d. Severe bradycardia.
 
2. How do you define pulseless electrical activity?
a. Highly disorganised cardiac rhythm with a palpable carotid pulse.
b. Highly organised rhythm with severe hypotension requiring a high-dose inotrope.
c. Any organised rhythm without a palpable pulse.
d. Monomorphic ventricular tachycardia with a pulse.
 
3. CPR is in progress. You have requested that epinephrine be administered, but the paramedics are having difficulty in securing intravenous access. What other options for the administration of epinephrine are available?
a. Intracardiac epinephrine.
b. Intramuscular epinephrine.
c. Subcutaneous epinephrine.
d. Intraosseous epinephrine.
 
4. Two minutes have passed. High-quality CPR continues. There is good chest rise with ventilations using a bag-valve mask, and an intraosseous line has now been secured. What is your next intervention?
a. Administer 1 mg of epinephrine via the intraosseous line.
b. Administer 3 mg of epinephrine via the intraosseous line because drugs are less readily absorbed by this route.
c. Insert an endotracheal tube.
d. Administer atropine via the intraosseous line.
 
5. Which of the following is not one of the 5H’s in ACLS?
a. Hypoxia.
b. Hypertension.
c. Hypovolemia.
d. Hypothermia.
 
6. Considering the history of trauma in the present scenario, all the following could be a potential case of PEA except:
a. Tamponade.
b. Tension Pneumothorax.
c. Hypovolemia.
d. Hypokalemia.
 
7. If an expanding tension pneumothorax is the underlying cause of PEA, which one of the following could be a life-saving intervention in the present scenario?
a. Administration of a 10 mL/kg fluid bolus
b. Needle decompression.
c. Pleurectomy.
d. Pericardiocentesis.
 
8. All of the following features may help to diagnose tension pneumothorax except:
a. Absence of unilateral breath sounds.
b. Mediastinal (tracheal) shift.
c. Neck vein distension.
d. Absent or muffled heart sounds.
 
9. Apart from CPR, if hypovolemia secondary to blood loss from trauma is suspected, what additional measure may be helpful?
a. Infusion of an inotropic agent.
b. Measurement of central venous pressure.
c. Cooling the patient (inducing hypothermia).
d. Infusion of intravenous fluids and / or blood products.
 
10. Which of the following causes of PEA has the worst prognosis after corrective measures have been initiated?
a. Tension peumothorax.
b. Tamponade.
c. Thromboembolism.
d. Hypoxia.
 
11. On the monitor you suddenly note a flat line (asystole) and you want to ensure that the rhythm is, in fact, asystole. What are the potential causes of an isoelectric ECG?
asystole.jpg
a. Improperly or loosely connected ECG electrodes to the patient, or the cable to the monitor.
b. Power disruption to the monitor.
c. Either of the above
d. None of the above.
 
12. The treatment of patients in PEA cardiac arrest revolves around the following:
a. Early use of a defibrillator/ AED.
b. Identifying the underlying cause and treating that first, before other measures are taken.
c. High quality uninterrupted CPR, with simultaneous consideration of the possible cause of the arrest.
d. Early intubation and establishing intravenous access to correct the underlying cause.
 
13. What should be your next step in managing a patient with PEA, after starting high-quality CPR?
a. Establishing intravenous access.
b. Achieving a definitive airway.
c. Immediate defibrillation.
d. Obtaining a 12 lead ECG.
 
14. After a cycle of CPR (2 minutes), you decide to recheck the patient’s rhythm. To minimize interruptions in CPR, you should take no longer than _________ to check the rhythm.
a. 2 seconds.
b. 5 seconds.
c. 10 seconds.
d. 15 seconds.
 
15. Pulseless electrical activity caused by hyperkalemia is manifested by the following findings on an electrocardiogram:
a. Tall, peaked T waves with a wide QRS complex.
b. Inverted T waves with a wide QRS complex.
c. Flat T waves with a wide QRS complex.
d. A patient with hyperkalemia may manifest with any of the above ECG findings.
 
16. Commonly employed medications used for managing life-threatening hyperkalemia include:
a. Glucose and an insulin drip.
b. Calcium chloride.
c. Sodium bicarbonate.
d. All of the above.
e. None of the above.
 
17. Apart from a controlled infusion of potassium in patients with suspected hypokalemia, replacement of which of the following electrolytes may be helpful in managing a hypokalemic patient in PEA?
a. Calcium.
b. Magnesium.
c. Phosphate.
d. Iron
 
18. The most common ECG manifestation following poisoning (ingestion of a toxin) before the patient goes into PEA is:
a. Shortened QT interval.
b. Prolonged QT interval.
c. Shortened PR interval.
d. Prolonged PR interval.
 
19. In a trauma patient with PEA and pericardial tamponade as the suspected possible cause, what would be the treatment of choice in a hospital?
a. Needle aspiration.
b. Thoracotomy.
c. Pericardectomy.
d. Pericardiocentesis.
 
20. All the following are ACLS recommendations for the management of a patient in PEA except:
a. CPR.
b. Securing an intravenous access.
c. Securing an airway.
d. Low energy defibrillation.
 
Next Question Grade Exam
You answered 0 of 0 correct. Scoring %.

Thanks for taking our Megacode Scenario 3.